MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLA280300
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: patient medications include toprol, synthroid, nitroglycerin, zocor, lasix, and niacin.A review of the manufacturing records for the device verified that the lot met all pre-release specifications.Engineering evaluation findings: the gore® excluder® aortic extender component was received by gore from the facility and an engineering evaluation was performed.The device was returned with the endoprosthesis deployed off the delivery catheter.During investigation, it was confirmed that the deployment line had broken at the deployment knob.Visual examination of the deployment line showed the length of the deployment line was longer than the catheter.Engineering also noted kinks in the deployment line from where it was part of the stitching of the constrained sleeve.The deployment line appeared to have broken at only one location at the deployment knob, and the broken end of the line showed no fraying or hairing.The findings from the evaluation were consistent with the reported procedural observations.However, the cause for the break in the deployment line could not be determined by the currently available information.
 
Event or Problem Description
On (b)(6) 2018, the patient was implanted with a gore® excluder® aortic extender component to treat a proximal type i endoleak from a previously implanted non-gore manufactured stent graft.According to the report, no resistance or other notable issues during catheter advancement were reported.When the deployment knob was pulled, the deployment line was reportedly broken.The physician was reportedly able to successfully complete the deployment, and the endoleak was resolved.The patient tolerated the procedure with no adverse events.
 
Additional Manufacturer Narrative
Date of implant corrected to (b)(6) 2018.
 
Event or Problem Description

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8289818
Report Number3013164176-2019-00011
Device Sequence Number16632525
Product Code MIH
UDI-Device Identifier00733132618781
UDI-Public00733132618781
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue NumberPLA280300
Device Lot Number16359894
Was Device Available for Evaluation? No
Date Returned to Manufacturer01/16/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR
Patient Weight96